Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hyperpigmentation question
Dec 23, 2003

I am currently taking Combivir and Sustiva(about 6 weeks),I have noticed some dark patches of skin on my forehead. Do you think the AZT component of Combivir could be causing this? Should I talk to my doctor about switching to Viread. I tolerate both meds pretty well and have seen an improvement in my CD4 count and a drop in viral load. I am frustrated with the condition of my skin. I am black American by the way. Please advise. Thank you.

Response from Dr. Boyle

While changes in skin pigmentation can occur with zidovudine, it is a leap for me to say that the spots you are experiencing are related to that drug, especially since I haven't seen them. See your doctor and ask him/her if the spots are related to the drug or to some other cause (e.g., dermatitis, fungal infection, etc.) Switching to Viread is not a bad idea anyway, since your regimen could become a once-daily regimen if you do that and is likely too have decreased long-term toxicity associated with it, and you should discuss this with your doctor too.



Previous
high red blood count and blood clots with reyataz
Next
Confused about videx/viread interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement